Can lithium cause Heart Palpitations?

I take lithium for bipolar I. I just started taking it, no more than 3 weeks. I noticed that, I am having heart palpitations. I also have pain in my arms and legs! Could the lithium be causing these problems? I really like this medication, because it helps my disorder, should I change meds?

Thanks!

This entry was posted in Questions & Answers and tagged , , , . Bookmark the permalink.

2 Responses to Can lithium cause Heart Palpitations?

  1. Paul says:

    Although it may help you with your condition, you should still see your doctor ASAP. This is because lithium may be having a negative effect on your body. That can be dangerous….Also if you are taking other medications, lithium may interfere and a bad reaction can occur. The heart beat is dangerous as well. The medication may be causing panic attacks. Talk to your doctor!

  2. amber says:

    i have had swelling of my feet and legs since i went up to 450mg twice a day and i have been having heart palpations. which i have blockages in the small vessels in my heart and am now on medicine for the chest pains. my doctor switch me to lamotrigine which i will start in 7 days

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.